From Hypo to Hyper

Was told by Doc couple months ago my TSH levels were high was put on 100mg levothyroxine, got bloods done 6 weeks after reduced to 50mg levo, 6 weeks again levo reduced to 25mgs. Began to feel unwell at weekend heat beating really fast went to Docs done more blood tests and given betablockers. Results came through today T4 12.9 (12-22) TSH 0.13 (0.30-40). Was told to stop levo and go back in another 6 weeks to get thyroid levels checked again. Soooooo confused

9 Replies

oldestnewest
  • Pats. it appears your GP is determining dose on TSH which is below range. TSH does not determine thyroid levels. tiredthyroid.com/tsh.html

    FT4 is very low in range. Ideally FT4 will be half way through to the upper quadrant of range to convert sufficient T4 to T3. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.warvill@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

    Arrange your blood draw early in the morning when TSH is highest, and fast (water only) as TSH drops post prandially. Levothyroxine should be taken after a blood test otherwise it may skew results.

    ________________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks my next blood test is on 21st March at 9.10 am so do you think I should stay of the levo till then advice would be much appreciated as I am all

    mixed up.

  • Pats, I don't see what else you can do to convince your GP that you are hypothyroid other than let your TSH rise and FT4 drop below range by coming off Levothyroxine.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • If your thyroid is fast, then slow and the doc is chasing the tsh.... Then ask for an antibodies test...... It may be that you have Hashimotos, or autto immunt thyroiditus. ( same thing). With this you can speed up and slow down at first, until the thyroid gland is destroyed enough to slow down permanently.

    The rememdy is to give you enough meds to supress the tsh, so the thyroid glNd doesnT have to do any work at all....

    Have a look at the booklet by endocrinologist Antony Toft..... Not everything he says is good, but he offers reasonable advice about dosing at the start of thyroid disease, advocating a dose to nip things in the bud. He is recognised and revered by the nhs.... amazon.co.uk/Thyroid-Disord...

    Xx. g

  • Thanks everyone for all your replies as I cant get my head around it all. I do think my doc put me on too high dose to begin with. So as I have been told to come off the levo when I get retested in 6 weeks hopefully the levels will be more accurate and I will ask them to do an antibodies test.

  • I think your body must be pretty. Infused as well. A starting dose is usually 25mcg in the elderly or anyone with heart problems but 50mcg otherwise so the 100 may well have been a shock to the system and then to decrease it twice since. I can only assume, but I may well be wrong that the initial high dose was because he thought your results needed it so yes stick with nothing, retest and post your results, you are entitled to a copy, and members will comment. If he wants to put you back on 100 again then suggest you start at 50, some people take a while to get used to it. Another possibility is that the fillers do not agree with you and you have had an allergic reaction. One way to test that is to take an anti histamine an hour before you take your tablet and see if things have calmed down. If that is the case have a word with the pharmacist. Different brands can have different fillers and again trial and error to find one that suits you if that's the case. Let us know how you get on with the next blood results and then how you progress with treatment.

  • Thanks silverfox7 am just so mixed up and now am afraid incase there are any withdrawal symptoms.

  • If you don't need the thyroxine then you won't have withdrawal symptoms. You may find you no longer need the beta blockers to keep your heartbeat in check.

    It does sound as though you are experiencing antibody attack on your thyroid, which can make some people swing from hypo to hyper but then they always eventually end up hypo.

  • Thanks eeng I did stop taking the betablockers when I go back for my bloods I am gonna say about the antibody test x

You may also like...